Aa
Aa
A
A
A
Close
612101 tn?1220772860

BINGE EATING........again

I have suffered from binge eating since I was 20 yrs old. I am now 36. For the last  15 yrs I have been on many many anti depressants, diets, diet pills etc. I have had pretty much binge free the last 2 years while I was on Effexor and Wellbutrin. I came into money problems and had to taper off them. I had totally forgot about my eating disoder....well....I think I thought I grew out of it finally. Since I have been off my pills in the last few months I hve started binge eating again. This last week was the worst. It is now uncontrollable.....NON STOP. I have gained 20 pounds in the 5 months or so. Up the weigt goes every week. This week alone is 8 pounds. I am desperate to stop. I want the old me back aND not be obsessed with eating. I cant go out, I dont answer my phone and will soon lose my job due to this. I have made an apt to see my doctor about going back on meds. I want to know what kind of meds to ask for that will work fast and stop the bingeing and lose weight fast. This sounds like alot but I need to lose this weight fast because I feel if I dont get back to normal I will have lost everything...I heard topomax helps with binge eating. Is this a good choice? Can u add anit depressants to this? Thank u
8 Responses
Avatar universal
..I'm sorry you are going through this. You did the right thing in making that apt to see the doctor. Just go,tell him what's going on and let him decide whether or not to put you on meds. Maybe you just need some therapy.
Good luck!
N.
Avatar universal
I too can't afford my Effexor and Wellbutrin.  I am tapering mself off until I get health insurance.  When I was taking them regularly, my binging decreased.  Now I feel so anxious all the time that I eat nonstop.  I have been bulimic for 12 years.  

Let me know if you find anthing out about topomax.  I took Naltrexone for a while and that seemed like it helped decrease the euphoria associated with binging.  Ask your doctor about naltrexone.

Hang in there.  
Avatar universal
How are you doing??????
I can't stop eating these days but it is ALL EMOTIONAL of course...... I know.... but its hard to stop:) What Im doing is getting out of the HOUSE everytime I feel like eating and walk around the block..... If I still feel like eating after that I drink 3 glasses of WATER and take a shower, call a friend and put a piece of GUM in my mouth.... I repeat myself: YOU ARE IN CONTROL OF THIS"

Try it
1064023 tn?1254885061
just wanted to let you know i suffer from binge eating as well and topomax helped immensely. i too stopped taking meds and everything went to ****. my plan is now to go back on topomax, best of luck. message me if you ever need someone to talk to.
242532 tn?1269550379
MEDICAL PROFESSIONAL
Of the medications you mentioned, Wellbutrin would be a favorite because it is not associated with weight gain, while other antidepressants are. Of course, none of these medications will get to the source, as you have painfully discovered. When the tension got too high (money problems), the binges restarted because you have a learned habit: eating to comfort yourself; and you have not yet dismantled this habit.

It has been in hibernation as long as things were going smoothly. The fastest way to lose weight is to stop binging. And in order to do that, you are going to have to learn a lot more about emotional eating, and find a method that will help you unlearn this habit, and prove to yourself that no matter what problems arise in your life, you can face and deal with them without shutting off your mind by binging.
Avatar universal
^nice to see you again here doctor. ^_^
136956 tn?1425606272
I was put on wellbutrin for Bulimia and although I have stopped purging I started to binge eat.  Maybe the wellbutrin is not enough
Avatar universal
you have classic symptoms of binge eating disorder.  people with this disorder often have anxiety and depression.  antidepressants when I took them made me so hyper that it made me binge.  then I would take anxiety meds.  none of this helped my problem.  my doctor made me slowly get off all.  I was more depressed and anxious.  worth it in hindsight.  put on topamax .25mg.  at night.  it makes you sleepy and tingly.  a life saver.  no more depression, anxiety and best of all no more overeating and slow weight loss. good luck
Have an Answer?

You are reading content posted in the Eating Disorders Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.
Post-exposure prophylaxis (PEP) may help prevent HIV infection.
Millions of people are diagnosed with STDs in the U.S. each year.
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.